Analysis in Theory and Applications

, Volume 22, Issue 1, pp 72–80 | Cite as

GeneralizedI-nonexpansive maps and invariant approximation results inp-normed spaces

  • N. Hussain


We extend the concept of R-subcommuting maps due to Shahzad[17,18] to the case of non-starshaped domain and obtain a common fixed point result for this class of maps on non-starshaped domain in the setup of p-normed spaces. As applications, we establish noncommutative versions of various best approximation results for generalized I-nonexpansive maps on non-starshaped domain. Our results unify and extend that of Al-Thagafi, Dotson, Habiniak, Jungck and Sessa, Latif, Sahab, Khan and Sessa and Shahzad.

Key words

common fixed point contractive family of functions R-subcommuting maps invariant approximation 

AMS(2000) subject classification

47H10 54H25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Al-Thagafi, M. A., Common Fixed Points and Best Approximation, J. Approx. Theory, 85(1996), 318–323.MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    Dotson Jr. W. J., Fixed Point Theorems for Nonexpansive Mappings on Star-shaped Subsets of Banach Spaces, J. London Math. Soc., 4 (1972), 408–410.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    Dotson Jr. W. J., On Fixed Points of Nonexpansive Mappings in Nonconvex Sets, Proc. Amer. Math. Soc., 38 (1973), 155–156.MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    Habiniak, L., Fixed Point Theorems and Invariant Approximation, J. Approx. Theory, 56(1989), 241–244.MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    Hussain, N. and Khan, A. R., Common Fixed Point Results in Best Approximation Theory, Applied Math. Lett., 16 (2003), 575–580.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    Hussain, N. and Khan, A. R., Common Fixed Points and Best Approximation inp-normed Spaces, Demonstratio Math., 36 (2003), 675–681.MathSciNetMATHGoogle Scholar
  7. [7]
    Jungck, G. and Sessa, S., Fixed Point Theorems in Best Approximation Theory, Math. Japon., 42(1995), 249–252.MathSciNetMATHGoogle Scholar
  8. [8]
    Khan, A. R., Hussain, N. and Thaheem, A. B., Applications of Fixed Point Theorems to Invariant Approximation, Approx. Theory and Appl., 16 (2000), 48–55.MathSciNetMATHGoogle Scholar
  9. [9]
    Khan, L. A. and Khan, A. R., An Extention of Brosowski-Meinardus Theorem on Invariant Approximations, Approx. Theory and Appl., 11 (1995), 1–5.MATHGoogle Scholar
  10. [10]
    Khan, L. A. and Latif, A., Some Results on Common Fixed Points and Best Approximation inp-normed Spaces, Demonstratio Math., 34 (2001), 831–836.MathSciNetMATHGoogle Scholar
  11. [11]
    Latif, A., A Result on Best Approximation inp-normed Spaces, Arch. Math.(Brno), 37 (2001), 71–75.MathSciNetMATHGoogle Scholar
  12. [12]
    Meinardus, G., Invarianze Bei Linearen Approximationen, Arch. Rational Mech. Anal., 14(1963), 301–303.MathSciNetMATHGoogle Scholar
  13. [13]
    Pant, R. P., Common Fixed Points of Noncommuting Mappings, J. Math. Anal. Appl., 188 (1994), 436–44.MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    Rudin, W., Functional Analysis, McGraw-Hill, New York, 1991.MATHGoogle Scholar
  15. [15]
    Sahab, S. A., Khan, M. S. and Sessa, S., A Result in Best Approximation Theory, J. Approx. Theory, 55 (1988), 349–351.MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    Shahzad, N., A Result on Best Approximation, Tamkang J. Math. 29:3(1998), 223–226; Corrections, 30(1999), 165.MathSciNetMATHGoogle Scholar
  17. [17]
    Shahzad, N., Noncommuting Maps and Best Approximations, Rad. Math.10(2001), 77–83.MathSciNetMATHGoogle Scholar
  18. [18]
    Shahzad, N., On R-subcommuting Maps and Best Approximations in Banach Spaces, Tamkang J. Math. 32 (2001), 51–53.MathSciNetMATHGoogle Scholar
  19. [19]
    Shahzad, N., Generalized I-nonexpansive Maps and Best Approximations in Banach Spaces, Demonstratio Math., 37 (2004), 597–600.MathSciNetMATHGoogle Scholar
  20. [20]
    Smoluk, A., Invariant Approximations, Mat. Stos., 17 (1981), 17–22.MathSciNetMATHGoogle Scholar
  21. [21]
    Subrahmanyam, P. V., An Application of a Fixed Point Theorem to Best Approximation, J. Approx. Theory, 20 (1977), 165–172.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer 2006

Authors and Affiliations

  • N. Hussain
    • 1
  1. 1.Department of MathematicsFaculty of Science King Abdul Aziz UniversityJeddahSaudi Arabia

Personalised recommendations